| Catalog Number |
400SMTSTD0620 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/19/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00832.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician was unable to detach a smart coil within the target location using the handle, and therefore the smart coil was removed.The procedure was therefore completed using new smart coils and the same handle.There was no report of an adverse effect to the patient.